Archived

This topic is now archived and is closed to further replies.

Roaccutane Cumulative Dosage To High

6 posts in this topic

I was prescribed a cumulative dosage of around 14 000 mg over 11 months finishing Nov 2010.

I had only minor acne, hormonal and persistent.

I weigh 54kg./ = 266.67 mg per kg and am suffering severe side effects since including:

Severe dry hair & hair loss - well over 70% and continuing. No regrowth 18 mnths later

massive skin issues - severe dry,tight ashy skin, painful, subcutaneous fat loss

brittle nails

joint problems

sleep disturbance

dry mouth, nose etc

Has anyone ever heard of being prescribed such a dose?

can anyone offer me some advice, please I am desperate to reverse these side effects

Share this post


Link to post
Share on other sites

Hun, i am sorry that you are going through this- it sucks, no doubt about it. By focusing your energies on why you were prescribed such a high dose will not solve your issue or even remotely make you feel better so sometimes it is better to accept that what is done is done. Moving forward, my recommendation to you is to see either your GP or a holistic doctor that may be able to help you heal your body and in turn heal the symptoms you are suffering. Fixating on this day in and day out will only contribute to negative feelings which will in turn have detremental effects on your body.

I think in a PM to you i made some dietary recommendations.

Despite your best efforts, you may not get your body back to where it was before but you will be headed in the right direction.

Go out and live.......i am in NY and we just made it through Hurricaine Sandy and let me tell you, to see people that have lost their homes, their livelihoods and some, their lives it puts thigs in perspective for me......no moment of life should be wasted and spent wallowing. Once in a while is ok, day in and day out is not. I struggle with this but i am making a conscious effort to change this.

If you ever need to chat, feel free to PM me.

1 person likes this

It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.

God is good to me..........more than I deserve.

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


Share this post


Link to post
Share on other sites

That's messed up :( I'm sorry.

> Severe dry hair & hair loss - well over 70% and continuing. No regrowth 18 mnths later

> dry mouth, nose & skin

Some women experience balding just like men, well, except that it usually affects their whole heads, not just the top. And chances are high that if this didn't start on Accutane, that it's not a side effect of the drug. I would recommend taking zinc and taurine (e.g. inneov) for this. Ketoconazole shampoo (e.g. nizoral) every 3 days can help, too. Be sure to use conditioner whenever you get the chance. You should also be able to get some kind of lotion specially formulated for the scalp. Ask for something like that at your local drugstore. Also, try to eat lots of sunflower seeds. They're really good for your skin and hair. Obviously, be sure to drink lots of water, too (but NOT tea or coffee).

> sleep disturbance

Have you tried melatonin, moving your bed, and going to sleep earlier?

Share this post


Link to post
Share on other sites

Hi there

You were given a very high dose and you are obviously suffering with long term side effects. Have you been back to your dermatologist and explained your problems? Professionals will say that the medicine does not cause long term side effects but the evidence in peoples postings on various websites and my own experiences contradicts this. It is also highly likely that some professional people post replies on websites reassuring sufferers that their symptoms have nothing to do with side effects of the medicine. They either do this to ease their own consciences or because they actuallt will not see what is right in front of them. Medicine can cause long term side effects! I believe that some people go through a withdrawal process when they stop taking this medicine. The side effects can last several years. I agree with Sasch83 that your GP or a holistic doctor may be able to help you. An Osteopath or Chiropractor can definately help with your joint pain and they may also be able to determine the cause. I would be interested to know which joints are painful for you. I have daily excercises to do for my joints. Although the exercises are often painful to do they do help with the pain and improve flexibility. Please feel free to pm me if you would like x

Share this post


Link to post
Share on other sites

Hi there

You were given a very high dose and you are obviously suffering with long term side effects. Have you been back to your dermatologist and explained your problems? Professionals will say that the medicine does not cause long term side effects but the evidence in peoples postings on various websites and my own experiences contradicts this. It is also highly likely that some professional people post replies on websites reassuring sufferers that their symptoms have nothing to do with side effects of the medicine. They either do this to ease their own consciences or because they actuallt will not see what is right in front of them. Medicine can cause long term side effects! I believe that some people go through a withdrawal process when they stop taking this medicine. The side effects can last several years. I agree with Sasch83 that your GP or a holistic doctor may be able to help you. An Osteopath or Chiropractor can definately help with your joint pain and they may also be able to determine the cause. I would be interested to know which joints are painful for you. I have daily excercises to do for my joints. Although the exercises are often painful to do they do help with the pain and improve flexibility. Please feel free to pm me if you would like x

Share this post


Link to post
Share on other sites

Hi there

I hope you had a better visit with the derm you visited last week. I am very sad to hear that you are suffering so badly. I really hope you get some relief from it all soon. It must be awful for your skin to be so dry that it hurts you. I wish I could offer more advice but I think it has all been suggested here already. Please let me know how you got on last week. Thinking of you with love and best wishes x

Share this post


Link to post
Share on other sites